MAUDE Adverse Event Report: STRYKER GMBH DISTAL FEMUR PLATE, LEFT PANGEA PERIPRO FEMUR PLATING SYSTEM 280MM; PLATE, FIXATION, BONE

STRYKER GMBH DISTAL FEMUR PLATE, LEFT PANGEA PERIPRO FEMUR PLATING SYSTEM 280MM; PLATE, FIXATION, BONE
Catalog Number 627853
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 06/18/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information has been requested and if received, will be provided in the supplemental report.
 
Event or Problem Description
It was reported "a case where a patient experienced hardware failure after the initial operation" revision surgery required.
 
Event or Problem Description
It was reported "a case where a patient experienced hardware failure after the initial operation" revision surgery required.Additional information: plate hardware locking screws became prominent resulting in hwr surgery and eventually a total knee replacement on (b)(6) 2025.
 
Additional Manufacturer Narrative
Correction: please refer to: b5 executive summary.D9, product available to stryker.H1 - type of reportable event, h6 (method & results code).The reported event was rated as confirmed due to the observed damages at the received devices.The device inspection revealed the following: the distal femur plate was returned for evaluation.Several damages could be observed at the universal holes.Four (4) of the most distal universal holes are more severely damaged and it is likely that a proper screw locking function was not given anymore in those holes.Based on this is the complaint rated as confirmed although no x-rays or any other evidence was provided, which would confirm the occurrence.All other holes of the plate, are either intact as no screw was inserted or have the typical damages that occur when locking screw or a cortex screw is correctly inserted.The anodized layer is not present anymore at all observed damages, which indicates that the damages were caused post manufacturing.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.The complaint was reviewed by r&d, including a interview with the operating physician, with following results: "all holes (1,3,6,9,11) where cortex screw seems to have been used, show normal trace of screw contact with the holes in the metaphyseal area, 6 out of 8 holes show the use of t20 locking screws.Only 5 locking screws were in the bag, maybe one screw was inserted in one hole, then removed and tried in another one.From these 6 locking holes , 4 shows abnormal trace of wear on portion of the hole not supposed to interfere with the locking screw when inserted within the 30 degree cone edge reaming could come from screws with poor bone purchase (osteoporotic bone) and trajectory above 15 degrees.It could also be the result of freehand drilling.Less likely screw hitting hardware almost at the time the head starts to lock in the hole we cannot confirm whether drill came in contact with the hole edges or not.Apparently, the procedure was strictly followed involving the use of drill guide that should prevent the drill to contact the hole edges.We cannot tell if the heavy trace of wear outside 30 degree cone are the result of loosed screws or if the traces appeared before mechanism failure.It could have been helpful to use more screw in the remaining free holes nothing particular observed on screw side.Screws show normal trace of use." no product related issue could be detected during the investigation.Based on the provided information, no pre-, intra- and post-operative x-rays in different planes, operation reports, detailed patient details, history and activity was provided, the root cause of the reported event cannot be defined.There are too many factors, like screw insertion angle and torque, position of other already present implants, fracture situation, patient condition, especially in relation to bone quality and activity, that could have played a role.If more information is provided, the case will be reassessed.

Brand Name
DISTAL FEMUR PLATE, LEFT PANGEA PERIPRO FEMUR PLATING SYSTEM 280MM
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ   2545
Manufacturer Contact
dannielle stap
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key22523729
Report Number0008031020-2025-01257
Device Sequence Number8058545
Product Code HRS
UDI-Device Identifier07613327414707
UDI-Public(01)07613327414707(10)AM5974
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K222381
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2025
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number627853
Device Lot NumberAM5974
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/20/2025
Supplement Date Received by Manufacturer10/30/2025
Initial Report FDA Received Date07/16/2025
Supplement Report FDA Received Date11/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown